MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.clinthera.2014.02.023

Медицинская библиотека · Clinical therapeutics · 2014

Low vitamin D as a risk factor for the development of myalgia in patients taking high-dose simvastatin: a retrospective review.

Mergenhagen Kari, Ott Michael, Heckman Kerry, Rubin Lisa M, Kellick Kenneth

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Statins are the treatment of choice for dyslipidemia, primarily lowering elevated LDL-C levels and reducing the occurrence of major cardiovascular events. In June 2011, the Food and Drug Administration issued a warning regarding the use of high-dose simvastatin 80 mg and its risk of myopathy.

OBJECTIVE

The incidence of myalgia, myopathy, and rhabdomyolysis was analyzed in a veteran population prescribed simvastatin 80 mg. Risk factors for myalgia were examined and compared with the results of recently published studies.

METHODS

This was a retrospective medical record review of 450 patients who were prescribed simvastatin 80 mg at the Veterans Affairs Western New York Healthcare System between August 1, 2006, and July 31, 2011. Records were examined for evidence of myalgia, myopathy (incipient or definite), and rhabdomyolysis. Variables that may have contributed to the development of myalgia were also collected and analyzed.

RESULTS

Myalgia was reported by 50 patients (11.1%), whereas rhabdomyolysis developed in 1 patient (0.22%). No patient fit the criteria for myopathy (incipient or definite). Myalgia was statistically more likely to occur in younger patients, patients with a history of myalgia, and patients with low vitamin D levels. The mean (SD) vitamin D level in patients experiencing myalgia was 26.2 (12.9) versus 36.3 (11.8) ng/mL. The 25-hydroxyvitamin D level in those who reported myalgia was approximately 10 ng/mL lower compared with those who tolerated simvastatin 80 mg (P = 0.0003). There was no statistically significant association between length of therapy and development of myalgia.

CONCLUSION

A lower incidence of adverse muscle events with high-dose simvastatin 80 mg was found in patients with higher vitamin D levels, suggesting that correction of 25-hydroxyvitamin D levels before statin therapy initiation may mitigate one risk factor in the development of statin-related myalgia. Vitamin D insufficiency appears to be a risk factor for the development of myalgia.

Для цитирования: Mergenhagen Kari, Ott Michael, Heckman Kerry, Rubin Lisa M, Kellick Kenneth. Low vitamin D as a risk factor for the development of myalgia in patients taking high-dose simvastatin: a retrospective review.. Clinical therapeutics. 2014. DOI: 10.1016/j.clinthera.2014.02.023.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.